MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer site.The cse removed the uninterruptible power supply (ups) from the advia 2120i hematology system with single aspirate autosampler.The cse verified that the advia 2120i hematology system with single aspirate autosampler was operational after removing the ups.The burning smell was emitted from the ups unit and not the advia 2120i hematology system with single aspirate autosampler.The ups unit contains two fuses which are designed to trip if there is a spike in power or an overload coming into the system.When these fuses are tripped there is normally an electrical smell associated and power coming in is cut-off.The cause of the event is the tripping of the fuses as designed.Siemens is investigating the cause of the electrical shock.
 
Event or Problem Description
The customer alleged they received an electrical shock and noticed a burning smell after turning on the uninterruptible power supply (ups) attached to the customer's advia 2120i hematology system with single aspirate autosampler.There are no reports of health consequences for the customer and the customer did not require medical treatment.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and haven't been verified.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2020-00325 was filed on 17-jun-2020.Additional information (09-jul-2020): the front panel that contains the on/off switch for the uninterruptable power supply (ups) as well as the on/off switch itself is plastic which would eliminate the possibility of electrical shock other than normal static.The cause of the reported electrical shock is unknown.The system is performing according to specifications.No further evaluation of this device is required.The result code and conclusion code in h6 were updated.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown, ny
MDR Report Key10163727
Report Number2432235-2020-00325
Device Sequence Number11655933
Product Code GKZ
UDI-Device Identifier00630414581965
UDI-Public00630414581965
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE AUTOSAMPLER
Device Catalogue Number10488923
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1